RAYMOND B. WEISS, M.D.; SALVADOR BRUNO, M.D.
WEISS RB, BRUNO S. Hypersensitivity Reactions to Cancer Chemotherapeutic Agents. Ann Intern Med. 1981;94:66-72. doi: 10.7326/0003-4819-94-1-66
Download citation file:
Published: Ann Intern Med. 1981;94(1):66-72.
Hypersensitivity reactions from cytotoxic agents have not been accorded much attention. Certain drugs (L-asparaginase, cisplatin, intravenous melphalan, topical mechlorethamine, zinostatin, and teniposide) produce reactions often enough to be a clinical problem. Others (cyclophosphamide, doxorubicin, daunorubicin, methotrexate, and procarbazine) do so only occasionally. Bleomycin uniquely produces an occasional hyperpyrexic reaction with clinical findings similar to anaphylaxis. Some cytotoxic agents have never been known to produce hypersensitivity reactions. This paper reviews the frequency and clinical information about such reactions, factors augmenting or decreasing the frequency, and, where possible, the etiologic mechanisms.
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only